Swollen ankles

Hi everyone,

Just a question husband has had swollen ankles for a week or so... Tried to get a GP appointment but can't for over a week. His BP is ok taken it few times and his 02 levels 93-96 . He is on the blood pressure pills amlodipine and has been for many years but I am wondering if this has caused the swelling? Any one had this problem?

On a plus note he has enjoyed the sun.

Marion 😀☀️

17 Replies

  • I have swollen ankles and so I know what causes mine. Best if he saw his Dr., they will do tests and review his medication. There are a lot of reasons and my swollen ankles may differ.

    However rest the legs and don't let him cross his ankles or legs. Does he go to toilet frequently?

  • Hi ,

    He doesn't go to the loo a lot and in my option he doesn't drink enough water.

    He sits all day operating his machine - so thinking this isn't helping him.

    Going to see what they are like over the weekend and if there is an improvement will just keep an eye on them but if they don't improve will ring Drs again and insist on an appointment - my husband has turned into my fourth child these days!

    Thanks for your reply Marion

  • Try and get him to drink more I had dehydration last year collapsed rushed to hospital and they wouldn't let me out until I drank more.

    Get him into his Drs, don't wait. Good luck

  • Hi there,

    Is your husband on anti-fungals? I do know that they can cause swelling and ankle pain.

    All the very best

  • Hi there, no he isn't but glad you have pointed that out as one of his blood tests showed he had candida and thT along with the aspergillosis in the lung and fungal infection on his thumb - it's one of the medications he wants to go on.

    My latest, on going as it is, investigation into trying to get to the bottom of his health problems keeps leading me back to the candida - he has a very mucus producing cough from the throat.


  • Hi,

    Its been a long process for you both - nitemare with all the different meds and there interaction with each other is just another problem on top of the already complex diagnosis - no post nasal drip at all?

  • Don't think there is nasal drip - not only is youth wasted on the young so is good health we do take it for granted !


  • Your quite right - you don't realise how fragile life can be and how quickly you are knocked for six without a great deal of warning. Its a full time job just keeping on top of the situation even when diagnosed managing it is a full time job and each day is different - spent half the week ill with sinus pain due to the weather - it does get you down.

    Take care and best wishes

  • Amlodopine might well be the cause. I started getting swollen feet in recent months but they got really bad a couple of weeks back. I went to the GP who said the first thing to try was changing my BP medication which she did & I am seeing a significant improvement albeit not completely shifted. She said that swollen feet is a very well known side effect of amplodipine.

    She has also run tests for diabetes & a couple of other things which I've yet to hear about but I assume must be potential causes to eliminate.

    Also try raising his feet whenever possible. I spent a few nights with a couple of pillows under my feet for a few hours which also helped.

  • Hi many thanks - this site always gives me reassurance - I google and always get fixed on the worse case scenario !


  • Hi Marion,

    I have been on blood pressure tablets for a few years due to being on steroids. I had to change mine a couple of times. The first one Ramipril caused me to cough a lot (irony there)!, and I am almost sure it was the amlodipine that caused my ankles to swell too. I am now on Indapamide. So it might be that, but unfortunately waiting for a docs apt to change them is a nuisance.

    Our Gp's now do the call back service, where you ring whenever and arrange a call back same day, and if the doc thinks he needs to see you he will arrange it. I was sceptical at first but it works quite well.

    Hope hubby gets sorted soon.


  • drugs.com/sfx/amlodipine-si...

    First line confirms it all.

  • Thank you - it's all scary the side effects!

  • yes but they all seem to have something on there. I would not be surprised to see on bottled water "Risk of drowning!"

  • Hi Mariongisela. I was on Amlodipine and my feet were swelling quite badly. I went back to the Dr and they changed the tablets. They still swell a little but nowhere as much. my friend is on Amlodipine and hers swell also I said she ought to go back to see the Dr. I don't know if she has.

  • Can be lots of things Marion and it would be good to see the GP if you can. The heat doesn't help matters either. Good luck and hope your hubby will be doing better soon. Enjoy the sunshine while it lasts. xxx

  • Thank you everyone for your replies.

    The weather is very hot today and will not be helping off to get some Epsom salts for feet soaking.


You may also like...